Is it REALLY Sensory Processing Disorder?
by Donna Jo
Is your child on any type of daily medication? For seizures maybe? If so please research all the medications you are giving your child. Some will cause food to taste like tin or some other nastiness that will cause the best of us to give up food of any kind.
Research the side effects some meds cause anorexic symptoms not the disease just the symptoms. Watch your child try to eat and write down what you observe. It will help the doctors discover what is going on. Consider an NG tube and learn how to use it to keep your child from starving to death. Chances are they won't like it very much and will start eating solid food. Don't use it as punishment just explain how worried you are they will lose too much weight and have to go to the hospital and nobody wants that to happen.
Insurance will pay for all you need to start home feedings. You can take the tube out to send your child to school then put it back in if need be. It doesn't hurt them at all. It offers peace of mind and we all need that!
If you have any questions just ask me here. I will be glad to help in any way I can.
A little about me: I retired 2 yrs. ago to take care of my granddaughter Zoie. She has Lennox-Gastaut syndrome which is a rare form of epilepsy that causes developmental delays as well as Autism. She is on 4 different medications to control her seizures. They are not well controlled at this time. She has around 6 - 10 Grand-Mal seizures a month.
Zoie is in the 2nd grade and loves school. I considered home schooling her but she loves it so much and she needs the social interaction. I am a prolific researcher and will not allow any medications I feel have side effects that out weigh the problem to be prescribed. Doctors hate to see me coming. But it is what it is!
Good luck and know you are not alone!